MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36
Model Number SXPD2B405
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection.No samples or photographs of the broken device were returned for evaluation.No third party evaluation report was received to date.If samples, photos or the report becomes available at a later time, they will be reviewed, and the results will be included in the file.A follow-up report will be submitted at that time.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.Without reviewing the actual broken needle, testing sterile devices from the same finished good lot, receiving the results of the third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component or utilized in conjunction with the medical device (robotics), procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Per user facility, medwatch form, #mw5118136, during "a post operative x-day was taken in pacu and a small foreign object was noted on the x-ray of the right knee.It was determined with the shape and size that it is most likely the top of the stratafix suture needle used to close the capsule of the knee.Surgeon is aware and viewed x-ray of the right knee.Surgeon stated it would be more harmful to the patient to attempt to retrieve.

Brand Name
STRATAFIX
Common Device Name
2CTX #2 PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17192935
Report Number3010692967-2023-00027
Device Sequence Number7461821
Product Code NEW
UDI-Device Identifier10705031228115
UDI-Public(01)10705031228115(20)12(17)270930(10)CA27NOX
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2023
Report Date (Section F) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPD2B405
Device Lot NumberCA27NOX
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2023
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer06/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown